MAUDE Adverse Event Report: BIOMET MICROFIXATION 90° CONTRA ANGLE DRIVER; PLATE, FIXATION, BONE

BIOMET MICROFIXATION 90° CONTRA ANGLE DRIVER; PLATE, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The user facility is foreign; therefore, a facility medwatch report will be available.Report source: (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the driver failed to tighten a screw during a rib plating case.Once the device stopped working, it could no longer be used during surgery.There was a two to four minute surgical delay due to the failure of the instrument and having to use an alternative instrument.No adverse events have been reported as a result of the malfunction.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Reported event was unable to be confirmed due to limited information received from the customer.The contra angle screwdriver was not returned for investigation and no photos were provided.For these reasons, the driver could not be visually evaluated or functionally tested.Dhr was reviewed and no discrepancies were found.Root cause was unable to be determined as the necessary information to adequately investigate the reported event was not provided.It is possible that excessive force was applied, which stripped the gears.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.
 
Event or Problem Description
This follow-up report is being submitted to relay corrected information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.

Brand Name
90° CONTRA ANGLE DRIVER
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key8612677
Report Number0001032347-2019-00280
Device Sequence Number14074231
Product Code HRS
UDI-Device Identifier00841036123130
UDI-Public00841036123130
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K142823
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number24-1189
Device Lot Number474720
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/15/2019
Supplement Date Received by Manufacturer07/16/2019
07/16/2019
Initial Report FDA Received Date05/15/2019
Supplement Report FDA Received Date07/22/2019
02/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1